Nov 2, 2005
Dear Dr...., I've been diagnosed in 2001. At that time my VL was 40,000 and CD4 450. I started treatment with SUSTIVA/VIDEX/EMTRIBA. In May 2004 I stopped this regimen due to resistant to 3 of them. I never understood why cause never missed a dose. Anyway, I stayed off meds for about 6 months and restarted treatment a year ago, October 2004. My genotype showed resistant to all "no-nukes" and "nukes" except AZT, ZERIT & VIREAD. Not resistant to PI's. I started taking REYATAZ-NORVIR/COMBIVIR/VIREAD. My first lab work after starting treatment showed undetectable VL and CD4 600. My last one from last week came back with exactly those same results. Due to "side effects" and my insistance to get off AZT my doctor changed my regimen to REYATAZ-NORVIR/TRUVADA. She says that after having achieved supression, this simplification might be successful. I will start this new combo tomorrow. My questions are two. First: What do you think about this new regimen? Will it be enough? Am I risking something? Remember that I am resiatnt to one drug of this therapy, EMTRIBA. So, I assume I will be taking just 2 active meds, bossted REYATAZ and VIREAD. My doctor said that I have 95% chances that this simplified therapy will continue working the same way. Second question: I am not sure how to take this combo. Is is okay taking them all together once a day in the night with food? Thanks for your time and understanding. Alex.
| Response from Dr. Pierone
Hello and thanks for posting. The regimen that you are switching to is quite potent, even in the face of NRTI resistance and I agree with your doctor that the chance of success is quite high. You can take them all together at night with food.
In fact, at the summer HIV meeting in Rio there was a successful pilot study presented of just Norvir/Reyataz for HIV infection. Our medical team has very many patients in situations similar to yours who have undetectable viral loads on Novir, Reyataz, and Viread. So based on our experience and the emerging data with Novir and Reyataz I do think that your regimen will work out fine.
Best of luck to you and please let us know how things turn out!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.